Flood, W Okanogan/C&w Chelan
- When
- January 26, 10:00 AM PST to 10:30 PM PST
- Where
- W Okanogan/C&w Chelan forecast zone
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
Heavy rain and rapid snowmelt lead to locallized small stream flooding in Chelan County. The White River northwest of LakeWenatchee overfilled its banks and caused a road closure on the roadway adjacent to the river.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
Heavy rain and rapid snowmelt lead to locallized small stream flooding in Chelan County. The White River northwest of LakeWenatchee overfilled its banks and caused a road closure on the roadway adjacent to the river.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jan 26, 8:15 AM PST, 1 hour 45 minutes earlier.
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
815 AM PST SUN JAN 26 2003
.SYNOPSIS...A WARM AND WET WEATHER SYSTEM WILL AFFECT THE REGION
TODAY FOLLOWED BY A COLD FRONT PASSAGE THAT WILL TURN THIS MORNINGS
STEADY RAIN TO SHOWERS AND CREATE BREEZY TO WINDY CONDITIONS ACROSS
THE COLUMBIA BASIN. A SERIES OF WEAK STORM SYSTEMS PASSING CLOSE BY
WILL KEEP THE WEATHER UNSETTLED OVER THE NEXT FEW DAYS.
.DISCUSSION...
WILL ISSUE MORNING ZONE FORECAST UPDATE TO REWORD SOME OF THE
SIGNIFICANT WIND BROUGHT ABOUT WITH THIS WEATHER SYSTEM
PASSAGE...ESPECIALLY TO THE HIGHER RIDGE TOPS. WILL CONTINUE TO LET
STAND ALL HYDROLOGIC PRODUCTS AS RAIN AND WIND ARE TWO EFFICIENT
MECHANISMS FOR SNOWMELT...AND THUS THE POTENTIAL FOR SMALL STREAM
FLOODING AND ROCK AND MUD SLIDES IN MOUNTAINOUS TERRAIN EXISTS. 12Z
SOUNDING FOR KOTX SHOWS SIGNIFICANT MOIST AIRMASS WITH PRECIPITABLE
WATER OF 0.88 INCHES. THIS IS 265 PERCENT ABOVE AVERAGE. A GENERAL
RULE OF THUMB IS YOU DONT GET SNOW FOR MOST LOWER ELEVATIONS WITH A
PRECIPITABLE WATER VALUE GREATER THAN 0.40 INCHES. THUS THE EXTREMELY
HIGH WATER CONTENT OF THIS AIRMASS IS ALSO REFLECTING HOW WARM IT IS.
LOTS OF WIND IN THE SOUNDING AS WELL THROUGHOUT THE LOWER ATMOSPHERE.
SOME OF THIS WIND SHOULD MIX DOWN IN THE AFTERNOON AND PRODUCE SOME
PESKY WIND GUSTS ON TOP OF BREEZY CONDITIONS AT LOWER LEVELS. THE
MOUNTAINS...ESPECIALLY RIDGE TOPS WILL HAVE SIGNIFICANT WINDY
CONDITIONS WITH THE RAIN...AND AGAIN WITH THE FRONTAL PASSAGE. POPS
LISTED BELOW MAINLY REPRESENT ONGOING WEATHER THIS MORNING. ONCE
FRONTAL SYSTEM PASSES BY DURING THE DAY TODAY THE ACTIVITY WILL
DIMINISH TO SHOWERS WITH LESS COVERAGE. MOST ZONE FORECAST GROUPS
WILL REFLECT THIS IN THEIR WORDING. NOT MUCH ROOM TO MOVE AS FAR AS
DAYTIME MAXIMUM TEMPERATURES GO. WARM AIR ADVECTION AND SIGNIFICANT
MIXING FROM WIND ARE DOMINANT WARMING MECHANISMS TODAY AND HAVE
ALREADY DONE MOST OF THE WORK DURING THE OVERNIGHT HOURS. DO NOT
EXPECT SUN BREAKS...IF THEY DO OCCUR...TO CONTRIBUTE MUCH TO FURTHER
WARMING. SO WILL WARM UP SOME OF THE DAYTIME HIGHS...AND THEORIZE
THAT ALOT TODAYS HIGH TEMPERATURES WILL OCCUR THIS MORNING...AND SOME
HAVE ACTUALLY ALREADY OCCURRED...AS SOME COLD AIR ADVECTION SHOULD
KICK IN THIS AFTERNOON. PELATTI
...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS
IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND
FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS...
GEG 050/035/043/029/037 64210
COE 050/036/042/030/036 65210
PUW 050/038/044/031/039 65210
LWS 055/041/046/034/040 86210
CQV 047/033/040/028/037 84412
SPT 045/033/038/027/037 94412
WWP 045/036/039/029/035 96410
EAT 045/034/043/030/038 62212
MWH 050/035/045/033/040 62210
OMK 044/032/041/029/037 62212
.OTX...HYDRO OUTLOOK ISSUED FOR THIS WEEKEND FOR BOUNDARY...
BONNER...PEND OREILLE...STEVENS AND FERRY COUNTIES.
...SMALL STREAM FLOOD ADVISORY FOR WESTERN OKANOGAN AND WESTERN
CHELAN COUNTIES NEAR THE CASCADES CREST FOR TODAY AND
TONIGHT...IDZ001>004-026-027-WAZ031>038-041>044-271430- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 540 AM PST SUN JAN 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WASHINGTON AND NORTH IDAHO .DAY ONE... TODAY A WARM...WET...AND WINDY STORM SYSTEM MOVING THROUGH THE REGION TODAY WILL CAUSE SIGNIFICANT RAIN ON MELTING SNOW ON THE EAST SLOPES OF THE WASHINGTON CASCADES AND OVER THE NORTHEASTERN WASHINGTON MOUNTAINS AND THE MOUNTAINS OF THE IDAHO PANHANDLE. THE POTENTIAL FOR SMALL STREAM FLOODING AND ROCK AND MUD SLIDES IN THE STEEP TERRAIN OF THESE REGIONS EXISTS TODAY. PLEASE SEE THE LATEST HYDROLOGIC STATEMENT FROM SPOKANE /FGUS76 KOTX ESFOTX/ AND THE LATEST SMALL STREAM FLOODING ADVISORY /WGUS86 KOTX FLSOTX/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2003Every state in 2003This day in weather historyWarnings in Washington, January 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5341693.